• question-icon

    Are drooping eyelids, blurred vision and headache symptoms of myasthenia gravis?

default
Posted on Fri, 16 Jun 2017 in General Health
Question: hello doctor ,
I was talking to you about my father's myasthenia gravis issue, starting may 5 however, somereason that question shows closed but i would like to talk about it further with you.
giving you summary please tell me how to talk on this again :

repeating my question again :

am writing for my Father 72+ .
recently he has started having the drooping eyelid, blurred vision with little headache since last 3 wks. we got his MRI DONE . DR GAVE THE MEDICINE TO TAKE FOR 10 DAYS.these symptoms were better but again he start having it since last 2 days. it remains for hour then go away ! what can be the issue please
doctor
Answered by Dr. Erion Spaho 1 hour later
Brief Answer:
Please go on and write your questions.

Detailed Answer:
Hello again.

Okay, we talked before about your father's health issues related to vision issues, possible myasthenia gravis, Gravitor use and its possible adverse effects, and brain atrophy.

You can go on now and post the remainder of your issues you want to discuss about.

Awaiting......


Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Erion Spaho 58 minutes later
Thanks for reopening my question doctor.

so my father has started taking 60Mg GRAVITOR for last 2 weeks now.

1) he feels there is a big improvement as far as his eyelid drooping is a concern. however, sometimes the eye still drop but not that frequent.

2) however, sometimes his both eyes feels very heavy (not dropping) he gets heavy head
is that a matter of concern?

3) is the gravitor medicine will be a permanent part of his routine or can be stop at certain level. since the other side effects (sweating, feeling week, stomach cramps) bothers him.
can these effects be harmful if you keep on taking the medicine for long time?

4) my other question is about his report "brain Atrophy" : he has that ? or the reports just says that there are chances of having brain Trophy? what is the treatments

sincerely
thanks

Waiting please


doctor
Answered by Dr. Erion Spaho 20 hours later
Brief Answer:
Atropine may minimize adverse effects of Gravitor.

Detailed Answer:
Welcome back and sorry for the delay because of work issues.

Since Gravitor is working properly in improving drooping, myasthenia gravis is a possible condition as the diagnosis.

Fluctuations in drooping and heaviness in eyes are probably related to medicine concentrations in blood.

Gravitor is a medicine that can be used long term, if adverse effects become bothersome atropine may be used before use of gravitor to minimize these effects.

Brain atrophy refers to loosing of brain tissue that may be related to several conditions such Alzheimer's, alcohol use, hypoxia, age-related, etc.
The degree depends on symptoms, besides imaging findings.

The best treatment is to find and correct the cause.

In most cases, there is no cure for this, treatment aims to slow the progression.

Hope I helped you.

Regards.





Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Erion Spaho 11 hours later
Thank you for your reply doctor
Can you please explain the medicine concentration in the blood ? U mean the gravitor medicine ?

Also one of the issues he is been feeling that sometimes he gets breathing issue is that a side effect of the medicine or a condition itself?

doctor
Answered by Dr. Erion Spaho 5 hours later
Brief Answer:
Explained below.

Detailed Answer:
Hello again.

The concentration of drugs such Gravitor in blood undergoes slight changes, so, when there is lowering of concentration symptoms may reappear.

Myasthenia gravis causes muscles weakness including those involved in respiration, so, it is possible to be the condition itself that is causing such issues.

Hope I helped you so far.

In good health.
Above answer was peer-reviewed by : Dr. Kampana
doctor
default
Follow up: Dr. Erion Spaho 2 days later
Thank you for your reply doctor !

Recently he is having constipation with stomach cramps! Can that be a part of the side effects?

What can we do to make him feel more comfortable?
He is taking 60 mg gravitor regularly
He is eating healthy
Trying not to go out in heat
Gave up the alcohol

But sometime he still feel heavy eyes now the constipation plus the stomach cramps :(

Sincerely

Waiting
doctor
Answered by Dr. Erion Spaho 14 hours later
Brief Answer:
Not a common side effect of Gravitor.

Detailed Answer:
Hello again.

Gravitor usually doesn't cause constipation, its use may cause diarrhea instead, so, an evaluation by a Gastroentrologyst is necessary to understand better the cause of constipation accompanied by stomach cramps.

Foods rich in fibers, a lot of fluids and antiacid drugs such Omeprazole may help in relieving these symptoms.

Hope this helps.

Kind regards.
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Erion Spaho

Neurologist, Surgical

Practicing since :2004

Answered : 3863 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  MRI

doctor1 MD

helo, I am having a query regarding the fibroids, 3 months back i had a laproscopic myomectomy and dotors said they have removed all the fibroids....

doctor1 MD

I m 38 years old and since the beginning of last year I ve had episodes of dry heaves. It s not associated with nausea but it seems to start in my...

doctor1 MD

I have dizziness and feel nauseated. My feeling of light head and light dizziness started a couple of years ago. Recently it has gotten worse and...

doctor1 MD

i am a 20 yr old female , 5 2 114 lbs with no significant medical history. I had an ear infection that eventually ruptured my ear drum. fluid...

doctor1 MD

For past 12+ hours, I’ve had left side pain from left pectoral up through left shoulder and down my left arm to my hand. Sharpest pain is in...

doctor1 MD

I had a discectomy and I woke up in excruciating pain. A week later a laminectomy to stop the pain. Epidural injection,Morhine, Dilaudid , nothing...

doctor1 MD

I have been diagnosed with spondylothesis of the L5 and S1 region. I have had an mri and x-rays for my back. I had an epidural injection(2) in Nov...

Get personalised answers from verified doctor in minutes across 80+ specialties

123 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Erion Spaho
  • Q - What causes tingling and pins and needle sensation on the left side of...

  • Q - What causes numbness in feet and ankles?

  • Q - What causes mouth spots and pit in forehead?

  • Q - What causes tingling feeling in shoulder?

  • Q - Suggest treatment for panic attacks, non functional rectum and memory loss

  • Q - What causes numbness in the right side of foot and leg?

  • Q - What causes burning sensation and tingling in hands and feet?

  • Q - What does my CT scan suggest?

  • Q - What causes shortness of breath in a patient with fibromyalgia?

  • Q - What causes severe muscle twitches at night in shoulders and arms?

backtotop2